Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

i used to tolerate bp pretty well but since starting birth control my skin has become MUCH more sensitive and i just now realized this, after it is somewhat too late. i only use bp in 10% strength as a spot treatment and it usually goes fine, but i must have over applied bc now this area on my chin/cheek next to my mouth has become very upset! it got rid of the cluster of zits i had but my skin became very very dry then it got very red and raw, and it continuously peels. i have been nursing it with neosporin to try to heal it, occasional tea tree to get rid of germs, lotion daily and when its really flaky, and no makeup except for work/social gatherings (regular vitamins especially vit C and zinc). i don't understand why it is taking so long to heal. i usually heal completely in about 2-3 days but this mess has been here for about 2 weeks now! it goes in a cycle of getting very dry and looking like it is a flesh colored scab (b/c there is no blood) and then when it seems like it is ready to come off, some will flake off like a scab but it will still be raw underneath and kind of raised. it is very irritated right now. yesterday i completely covered the thing in lotion continuously all day and that seemed to help, UNTIL i decided to try aloe from my aloe plant over night and that seemed to have pull some blood to the surface??? i dont know! why would aloe make it MORE red? i recall the same thing happening w/ the aloe one week ago when i tried the same thing. it also starts to ooze a bit when skin comes off, not puss or anything, just like what a cut does, i think they call it "weeping". i think the "scab" always seems to come off too early. i had one area lower on my chin that happened earlier than the one above it and that one seems to be somewhat further in the healing process, but i'm so confused why it's taking so long and feel very discouraged that they will never completely heal! it looks horrible.

has this reaction occurred w/ anyone else due to bp? does anyone have any advice? i have to continue w/ the lotion or else it gets too dry, but should i keep putting on neosporin when i'm at home? i'm discontinuing the aloe use. luckily i have no big plans this weekend so i can leave off my makeup and put on whatever i need to to help it heal. i'm hoping by the end of the weekend i can at least cover this thing w/ makeup w/o it looking like a big huge scab on my face. any home remedies, anyone? i read a previous thread about something similar and how egg whites might work? pleeeeaseeee helpppp i look and feel horrible!

edit: i just did some searching on the web. would hydrocortisone cream help? i think i might have developed an allergy to bp, or just an extreme sensitivity, and hydrocortisone seems to be recommended for instances like this. anyone try it? i know hydrocortisone might clog my pores, but the red, itchy, irritated skin is my primary concern right now.

Share this post


Link to post
Share on other sites

hi member123456

I was like you a while ago and applied hydrocortisone which made it worse. I went straight to the doc's and he prescribed Protopic for me. Protopic is essentially for eczema but he said I used too many products on my skin which made it very sensitive and raw, a condition called atopic dermatitis. Anyway i used for a couple of days and the redness/blisters went away.

Share this post


Link to post
Share on other sites

wow thanks for those quick replies. i am torn now. about two years ago i had a very tiny rash on my chin, much less severe than this one, and i went to the health center and she gave me hydrocortisone to put on it for a few days and then it was gone. and even though that was less severe than this, i am tempted just to try it again bc it worked so well. also, i know this is no excuse, but my health insurance wont cover much if any of my doctors visits or prescriptions so i am trying to treat this on my own if possible.

jolee, how did it "get worse"? did it get more irritated, and did it spread?

anyone else try hydrocortisone?

Share this post


Link to post
Share on other sites

hydrocortisone didn't help at all and instead i got more tiny bumps on my entire face! Because it's a steroid, it does only calm down the skin but could make acne worse. Also you mentioned your skin is red and itchy which could be the same condition as mine so I would suggest seeing the doctor first but if you've $ concerns, I would suggest trying hydrocortisone at a small portion of your face and see if there's any adverse reactions before piling on the whole face.

hydrocortisone didn't help at all and instead i got more tiny bumps on my entire face! Because it's a steroid, it does only calm down the skin but could make acne worse. Also you mentioned your skin is red and itchy which could be the same condition as mine so I would suggest seeing the doctor first but if you've $ concerns, I would suggest trying hydrocortisone on a small portion of your face and see if there's any adverse reactions before piling on the whole face.

Share this post


Link to post
Share on other sites

you might want to try putting some vaseline on it. it'll hold in moisture so the skin can heal. also, i don't know what concentration of tea tree oil you've been using, but i'd avoid using it for now. it could be further irritating your skin.

good luck, and let us know how it goes!

Share this post


Link to post
Share on other sites

thank you for all of your ideas! just to clarify, this was only a spot on my chin area, so i wasn't going to put hydrocortisone all over my face. i would never consider doing that, too risky. after i got off work yesterday, i couldn't take the dryness and itching anymore so i moisturized as i normally do and applied a tiny tiny bit of 1% hydrocortisone cream to the area and then again before bed. this morning my skin looks about 75% improved. it is actually quite amazing and i am very relieved. i was very apprehensive about using this but i think that because i am seeing good results it might be okay, especially since i know where the irritation came from and its not fungal or bacterial. greenskies, i actually did try vaseline to hold in moisture, but the skin underneath was just not healing properly, even with neosporin and lotions and all that. i also kept irritating it and putting on/taking off makeup, etc so i will just let it heal over the weekend. i think this is just what i needed to jumpstart the processs. anyways, i am going to continue to use this until i can get away with just using moisturizer and vaseline, hopefully just 2-3 days total. thanks all!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×